A discrete, size-structured model of microbial growth and competition in the chemostat

Hal Smith

Research output: Contribution to journalArticle

19 Scopus citations

Abstract

A nonlinear matrix model of a size-structured microbial population growing on a scarce nutrient in a chemostat, derived by Gage et al. [6], is modified to include two competing populations. It is shown that competitive exclusion results. The winner is the population able to grow at the lower nutrient concentration.

Original languageEnglish (US)
Pages (from-to)734-754
Number of pages21
JournalJournal Of Mathematical Biology
Volume34
Issue number7
DOIs
StatePublished - Jan 1 1996

Keywords

  • Chemostat
  • Competition
  • Discrete model

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A discrete, size-structured model of microbial growth and competition in the chemostat'. Together they form a unique fingerprint.

  • Cite this